Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 64, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 24, 2007, 7:00 PM EDT for Raleigh County, West Virginia. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2007, 7:00 PM EDT (23:00 UTC)
- Expired
- Jun 24, 2007, 7:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Raleigh County, WV
The radar
The Charleston,WV radar (KRLX), 87 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 7:16 PM EDT | HAIL 1 | Coal City, WV | EVENT OCCURRED BETWEEN 701 PM 06/24/2007 AND 716 PM 06/24/2007 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 242300 SVRRLX WVC081-242330- /O.NEW.KRLX.SV.W.0064.070624T2300Z-070624T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 700 PM EDT SUN JUN 24 2007 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RALEIGH COUNTY IN WEST VIRGINIA... * UNTIL 730 PM EDT * AT 655 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COAL CITY...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DANIELS BY 710 PM EDT... SHADY SPRING BY 715 PM EDT... REMEMBER...SEVERE THUNDERSTORMS CAN OCCASIONALLY PRODUCE TORNADOES WITH LITTLE OR NO WARNING. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3769 8134 3753 8125 3763 8102 3775 8098 $$
1 follow-up statement
000 WWUS51 KRLX 242329 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 729 PM EDT SUN JUN 24 2007 WVC081-242339- /O.EXP.KRLX.SV.W.0064.000000T0000Z-070624T2330Z/ RALEIGH WV- 729 PM EDT SUN JUN 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR RALEIGH COUNTY EXPIRES AT 730 PM EDT... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3769 8134 3753 8125 3763 8102 3775 8098 $$ 10
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:42 PM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 24, 3:42 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 342 PM EDT SUN JUN 24 2007 .SYNOPSIS... VERY WEAK UPPER DISTURBANCES WILL MOVE ACROSS OUR WARM AND MOIST ATMOSPHERE TODAY THROUGH WEDNESDAY. A COLD FRONT WILL MOVE INTO THE AREA LATE THURSDAY AND FRIDAY. DRY WEATHER PATTERN FOR NEXT WEEKEND. && .NEAR TERM /THROUGH MONDAY NIGHT/... UNSETTLED PATTERN CONTINUES WITH A 500HPA LOW STILL MEANDERING EASTWARD IN ILLINOIS...AND DECENT AMOUNTS OF MOISTURE THROUGHOUT THE COLUMN. CLOUD COVER CONTINUES TO PLAGUE THE REGION FROM THE SYSTEM...WITH MOST LOCATIONS IN THE CWA ONLY SEEING A FEW PEAKS OF SUN AT A TIME. THESE AREAS HAVE BEEN EXPERIENCING OFF AND ON RAIN SHOWERS FOR MOST OF THE MORNING AND EARLY AFTERNOON. CLEARING IS TAKING PLACE TO THE SOUTH...AND CONVECTION IS GETTING INTO GEAR AS WE SPEAK. STILL FEEL SOME THUNDER IS POSSIBLE IN OUR AREAS...BUT WILL WE TOUGHER WITHOUT THIS ASSISTANCE. FORECAST FOR TONIGHT WILL HINGE ON ACTIVITY TO THE SOUTHWEST. COULD SEE SOME RESIDUAL RAINFALL FROM THE CONVECTION DURING THE DAY AND EVENING. ANY LINGERING RAIN COULD BE ENHANCED BY A VORT MAX PUSHING THROUGH THE SOUTHEAST OHIO COUNTIES...AND HAVE UPPED POPS TO BE IN TOLERANCE WITH WESTERN NEIGHBORS. MORE OF THE SAME FOR MONDAY...CLOUD COVER WILL DETERMINE THE AMOUNT OF CONVECTION ACROSS THE REGION. ELEVATED HEAT SOURCES TO THE EAST WILL PLAY A ROLE IN THUNDERSTORM FORMATION...WHILE A BIT MORE FORCING WILL BE NEEDED FOR THE LOW LANDS. GUIDANCE TEMPERATURES HAVE COME DOWN SIGNIFICANTLY FROM THE NEAR 90 DEGREE VALUES BACK TO THE MID 80S...AND ADJUSTED THEM ACCORDINGLY...WHILE REMAINING ON THE HIGH SIDE. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... GUIDANCE SHOWS HIGH PRESSURE OFF THE MID ATLANTIC STATES EXTENDING EAST INTO THE OH VALLEY AND SOUTHEAST U.S. TUESDAY. NAM AND GFS SHOW H5 RIDGE BUILDING OVER THE APPALACHIANS LATE TUE AND WED. NAM SHOWS DEWPOINT ISSUES THRU THE PERIOD...IN THE MID 70S ACROSS CENTRAL AND SOUTH OF CWA. IN THE ABSENCE OF SYNOPTIC FORCING...AND MODELS SHOWING SOME LOW LEVEL MOISTURE...KEPT SLIGHT CHANCE OF PRECIP WITH ELEVATED HEAT SOURCE IN THE EASTERN MOUNTAINS TUE AND WED. WENT DRY ELSEWHERE. PLENTY OF SUNSHINE EXPECTED UNDER A RELAXED FLOW SUGGESTS WARM TEMPERATURES TUE AND WED. PREFERRED WARMER FWC MOS NUMBERS. HOWEVER...USED 2 OR 3 DEGREES ABOVE MAV GUIDANCE FOR THE HIGHS TO SHOW MORE DETAILS. INCREASING DEWPOINTS WILL KEEP LOWS IN THE MID TO UPPER 60S LOWLANDS RANGING TO THE UPPER 50S HIGHEST ELEVATIONS AHEAD OF THE APPROACHING COLD FRONT THU. CHANCE POPS ENTER THE NORTHWEST SECTIONS ON WED NIGHT AHEAD OF EXPECTED COLD FRONT. && .LONG TERM /THURSDAY THROUGH SUNDAY/... A BLEND AMONG THE GFS AND ECMWF SEEMS THE BEST SOLUTION FOR EXPECTED PATTERN WITH LOW PRESSURE OVER EASTERN CANADA AND TRAILING COLD FRONT MOVING THROUGH THE AREA LATE THU INTO FRI. GFS SHOWS QPF AHEAD OF BOUNDARY DURING MAX HEATING ON THURSDAY AFTERNOON...WITH STRONGER CONVECTION ALONG THE COLD FRONT OVERNIGHT INTO FRI MORNING. MINOR TWEAKS IN TIMING OF THE FRONT ARRIVAL MADE... HOPEFULLY BRINGING SOME RAINFALL TO ALLEVIATE CURRENT DRY CONDITIONS. DRIER AIR MASS AND COOLER TEMPS EXPECTED BEHIND THE FRONT LATE FRI THROUGH THE WEEKEND. GRADUALLY REMOVED POPS FRI AFTERNOON AND EVENING CLEARING SKIES THROUGH THE WEEKEND. HPC GUIDANCE HAVE A GOOD HANDLE IN THERMS OF TEMPS AND SKY CONDITIONS FROM DAY 4 TO 7. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... MID AND HIGH LEVEL CLOUDS WILL CONTINUE TO PLAGUE THE AREA. POSSIBILITY OF CB REMAINS...ALTHOUGH MAY HAVE A DIFFICULT TIME FORMING WITHOUT ANY SUPPORT FROM DIURNAL HEATING. DESPITE THAT...PLENTY OF MOISTURE WILL ALLOW FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND INTO TONIGHT. LOSS OF DAYTIME HEATING WILL KEEP NIGHT TIME ACTIVITY TO A MINIMUM...HOWEVER WE WILL WATCH AN UPPER LEVEL DISTURBANCE TRACK ACROSS THE OHIO RIVER VALLEY. MONDAY...MORE DIURNAL HEATING SHOWERS AND THUNDERSTORMS ARE POSSIBLE. MONDAY NIGHT THROUGH THURSDAY...NO SIGNIFICANT WEATHER EXPECTED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...26/ARJ NEAR TERM...26 SHORT TERM...ARJ LONG TERM...ARJ AVIATION...26
Hazardous weather outlook, Jun 24, 4:54 AM EDT, 14 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 454 AM EDT SUN JUN 24 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-250900- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 454 AM EDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 24, 4:48 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 448 PM EDT SUN JUN 24 2007 WVZ024-025-242130- LOGAN WV-MINGO WV- 448 PM EDT SUN JUN 24 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 448 PM EDT...A STRONG THUNDERSTORM WAS 14 MILES WEST OF GILBERT CREEK...OR ABOUT 12 MILES SOUTHEAST OF WILLIAMSON...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE BRUNO... SARAH ANN...CHAUNCEY...VARNEY...PIE AND MEADOR. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND MARBLE SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 10
Local storm report, Jun 24, 6:14 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
614 PM EDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL SHADY SPRING 37.70N 81.10W
06/24/2007 E1.00 INCH RALEIGH WV FIRE DEPT/RESCUE
&&
JDENTSpecial weather statement, Jun 24, 6:44 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 644 PM EDT SUN JUN 24 2007 WVZ035-242315- RALEIGH WV- 644 PM EDT SUN JUN 24 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 644 PM EDT...A STRONG THUNDERSTORM WAS OVER COAL CITY...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE JOSEPHINE...GHENT...SOPHIA...SHADY SPRING AND DANIELS. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND MARBLE SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 10
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 5:01 PM EDT | Severe Thunderstorm Warning | RLX | Mingo | 29 min |
| Jun 24, 6:09 PM EDT | Severe Thunderstorm Warning | RLX | Raleigh | 36 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.